MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115310
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1).Per op notes, "incision was made to the left groin, a perfix plug (device 1) was placed to the pubic tubercle." on (b)(6) 2012 - patient was diagnosed with bilateral inguinal hernias and umbilical hernia thereby underwent laparoscopic repair with the removal of mesh (device 1) and implant of two 3dmax mesh (device 2 and 3).Per op notes, "the right side was found to have a direct inguinal hernia that was reduced.Then attention was towards the left side where the previous hernia repair was done.A large mesh plug protruding into the preperitoneal space was found there and was most likely to the pain the patient was experienced.This mesh plug (device 1) was resected.Two 3dmax mesh (device 2 and 3) were placed on both left and right side to the cooper's ligament using tacks.Attention was directed towards the umbilical site that was dissected." on (b)(6) 2018 - patient had chronic groin pain thereby underwent laparoscopy.Per op notes, "the meshes (device 2 and 3) were in place, they appeared to have migrated superiorly slightly but were still in place and no obvious hernias were noted both on right and left side and no other lower inguinal hernias were noted.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the 3dmax mesh (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).An additional emdr was created in gcs to represent the 3dmax mesh (device 3).Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25153535
Report Number1213643-2026-00622
Device Sequence Number16138704
Product Code FTL
UDI-Device Identifier00801741030727
UDI-Public(01)00801741030727(17)170328(10)HUWC0152
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number0115310
Device Lot NumberHUWC0152
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale